Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

An update

This is an update to my first post. I don't know how or if I can link to it.

So last night I got home and my wife told me that our doctor was worried about the possibility of Serotonin syndrome and told her to stop her trazadone. Through most of the evening we had a fairly good time. she seemed to be in a stable mood and we even were able to talk about how the day went. afterwards we went for a walk and she started feeling pain in her leg from an existing issue with her knee and ankle so we headed home, we watched TV and were ok. I tried talking to her about what had been going on (withdrawls, depression, being distant) and how it had been affecting us and she immediately shut down. I had to stop talking about it and leave her alone to get her to calm down.

I think that the lack of dopamine released because of the Percocet is causing an imbalance with her SRI antidepressant that could be the cause of all this. My wife is generally the kindest and most down to earth person I know. Does anyone have any stories or advice on what to do? She is mostly against psychologist because a a kid she went to one that loaded her up on all sorts of pills and since then she's been mostly distrustful of them.

Also is it still ok that I post in this group? I believe that her withdrawl from the pain meds is a big contributor to what is happening, but I don't know if I should start posting in the depression or fibromylagia groups.

Thanks again to everyone that has offered help and support so far.
8 Responses
1881798 tn?1339680233
Getting support from other groups could never hurt. I want to tell you about my mother. My mom was a long time user of hard drugs (meth), and drank a lot and pills as well. My step dad was not. When he would try to talk to her she became so hateful, mean, and resentful. She would lie about using and about where she had been, and lie about money. She was deceitful on the meds. Usually, she is so kind and down to earth.

Not sure how doctors determine the imbalances in the brain and not sure how they treat them. But I just want to warn you to watch out for other indicators of use that may be continuing. Not saying AT ALL that your wife still may be using, but that was the reason my mother was so mean when we tried talking to her.

Keep posting, there are a lot of women on here who can give advice. Also, does she has a friend or family member she confides in? Someone you may can ask what is going on?
1235186 tn?1549257619
COMMUNITY LEADER
His wife is not addict. Just depend on pills and going though
Detox.
Avatar universal
Yes, sorry for the confusion. She was prescribed the meds by her doctor and took herself off of them after his advice to do so (albeit in a very short time frame).

I don't think she's resorted to taking them again because with everything that's been going on she has had bad flare ups from her Fibro and has told me she wishes she could take them but so far I believe her that she has abstained. I will try to talk to her about disposing of the pills we still have just to help her not be tempted.
1235186 tn?1549257619
COMMUNITY LEADER
I am glad you heard back from the doctor and told her to stop the
Trazadone.
Psychologist don't prescribe meds. Psychiatrist do.
Please try to encourage her to try another therapist.
I have had some I like and some I don't.
It is worth another try.
Sounds like you both had a better night.
Avatar universal
Last night was a mixed bag.

If I try to act like everything is ok she would soften up a little. if I tried to talk about how her mental state was or how we were doing in our relationship she would instantly shut down, but it was the first night she didn't take the trazadone, so I hope a couple more days and we might see an improvement. I'm taking the rest of the week off work to try to find ways to help her. I'm thinking of taking her on a walk or shot hike. maybe take the family to the local water park and try to diffuse some of the built up tension. I'll post on how things are going. last thursday was the the end of her first week without Percocet so, even though things are strained right now, I hope that soon she will start to feel better.
1881798 tn?1339680233
thanks for the clarification :) I hope you find the answers you need.
Avatar universal
concernedhusband

Your wife it seems to me is going thru withdrawls from the Percoset. It is very hard to one's body and mind coming off of an Opiate, I know cause im going thru this. It takes a very long time for the brain to rewire after this. You are doing all the right things by supporting her like you are.  But just know that for SOME OF US, this is not something we get thru fast. It can take months for some of us, so don't be discouraged if she is not well in 2 weeks, just hang in there for her and I know you will. Im 94 days off Norco and still not healed. The depression and anxiety are two of the hardest things to overcome, at least for me it is. Im certainly not a doctor, but just trying to give you support in that your wife will heal. it is just time.
God Bless both of you
Chig
Avatar universal
Hi there- What do you mean by "shut down"? Does she refuse to talk? You need to ask her why she does this...

It takes several weeks for brain chemicals to adjust and begin increasing on their own so be patient. Rest and good nutrition help the process.

Psychologists can prescribe medications in several states...although not in your state.

Why did she stop the pain meds again?  
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.